Alert archive / Illinois / Special Weather Statements in 2011
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Jun 17, 2011, 2:25 PM CDT for Lawrence County, Richland County, Illinois. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2011, 2:25 PM CDT (19:25 UTC)
- Expired
- Jun 17, 2011, 3:30 PM CDT
- In force
- 65 min
- Issued by
- NWS Lincoln, IL
Counties Lawrence County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 47 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.4 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 786 J/kg
- Mixed-layer CIN
- -137 J/kg
- Mixed-layer LCL
- 1122 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
947
WWUS83 KILX 171925
SPSILX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
225 PM CDT FRI JUN 17 2011
ILZ072-073-172030-
LAWRENCE-RICHLAND-
225 PM CDT FRI JUN 17 2011
...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE AND RICHLAND COUNTIES
UNTIL 330 PM CDT...
AT 219 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LOUISVILLE TO 5
MILES SOUTHWEST OF SCHNELL...MOVING EAST AT 45 MPH.
WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
NOBLE...
PARKERSBURG...
CALHOUN...
OLNEY...
CLAREMONT...
SUMNER...
OTHER LOCATIONS AFFECTED INCLUDE...OLNEY NOBLE AIRPORT...
BERRYVILLE...HELENA...MOUNT CARMEL AIRPORT...RED HILLS STATE PARK AND
PETROLIA.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3869 8752 3866 8760 3861 8762 3859 8761
3859 8763 3856 8766 3859 8825 3862 8829
3873 8827 3873 8826 3879 8826 3883 8754
3879 8749 3874 8749
TIME...MOT...LOC 1924Z 270DEG 40KT 3881 8845 3860 8825
$$
MILLERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Jun 17, 1:00 PM CDT, 1 hour 25 minutes earlier.
Area forecast discussion, Jun 17, 1:00 PM CDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 100 PM CDT FRI JUN 17 2011 .DISCUSSION... ISSUED 1123 AM CDT FRI JUN 17 2011 MINOR TWEAKS TO THE FORECAST TO COVER FOR THE PRECIP SHIELD AND WEATHER ADVANCING FROM THE WEST. STILL CONCERN FOR AFTERNOON THUNDERSTORMS...WITH IMPRESSIVE LAPSE RATES ON 12Z SOUNDING. THAT BEING SAID...SHEAR IS MINIMAL AND SFC BASED INSTABILITY IS GETTING LIMITED BY CLOUD COVER/PRECIP SHIELD FROM APPROACHING CONVECTION. OUTFLOW FROM STORMS WILL HAVE TO BE WATCHED CLOSELY FOR ANY AFTERNOON CONVECTION AHEAD OF THE WARM FRONT THIS EVENING. && .AVIATION... ISSUED 1254 PM CDT FRI JUN 17 2011 CURRENT THREAT FOR THE SHORT TERM IS MOSTLY A -RA AND VCTS THREAT FOR MOST OF THE TERMINALS THROUGH 00Z. WARM FRONT LIFTING THROUGH THE AREA LATER THIS EVENING...BRINGING AN ADDITIONAL THREAT FOR TS THROUGH THE EVENING...BUT THE LOW CONFIDENCE ASSOCIATED WITH THE LOCATION OF THE SFC FRONT IN THE WAKE OF THIS MCS RESULTS IN A SIMPLE VC MENTION FOR NOW. WARM FRONT IN CONCERT WITH SHOWERS AND OVERNIGHT WILL ALSO BRING A REDUCED VISBY THREAT WITH LOW CIGS IN THE OVERNIGHT. LOWEST FLIGHT CATS EXPECTED FOR SPI AND DEC...AND HAVE DROPPED TO IFR TO REFLECT THAT. HOWEVER...CONCERN WILL HINGE ON FRONTAL LOCATION. HJS && .PREV DISCUSSION... ISSUED 330 AM CDT FRI JUN 17 2011 AN UNSETTLED AND VERY WARM AND HUMID WEATHER PATTERN TO OCCUR THROUGH THE MIDDLE OF NEXT WEEK ACROSS CENTRAL/SE IL. SPC HAS MUCH OF AREA IN A SLIGHT RISK FROM THIS AFTERNOON THROUGH SUNDAY WITH DAMAGING WIND GUSTS AND HAIL POSSIBLE. HEAVY RAINS WILL ALSO BE A THREAT FROM A COUPLE OF MCS/S THROUGH THIS FATHERS DAY WEEKEND. 00Z SHORT RANGE MODELS CONTINUE TO SHOW A BLOCKY UPPER LEVEL PATTERN AS SERIES OF MID LEVEL SHORT WAVES IMPACT IL NEXT SEVERAL DAYS ALONG WITH A WARM FRONT LIFTING NORTHWARD THROUGH EARLY NEXT WEEK. 00Z GFS HAS TRENDED SLOWER (TOWARD THE 00Z ECMWF) WITH UPPER LEVEL TROF AND ASSOCIATED COLD FRONT THE MIDDLE OF NEXT WEEK WITH NEXT GOOD CHANCE OF SHOWERS/THUNDERSTORMS LATE TUE THROUGH WED AND POSSIBLE SEVERE STORMS AGAIN. SHORT TERM...TODAY THROUGH MONDAY NIGHT. MCS ACTIVITY OVER THE CENTRAL PLAINS FROM NW MO INTO WESTERN IA/EASTERN NEBRASKA AND THE EASTERN DAKOTAS. ANOTHER SMALLER MCS WAS OVER THE MID MS VALLEY OVER SE MO INTO WESTERN TN. THESE MCS ASSOCIATED WITH RETURNING SOUTHERN LOW LEVEL JET AND WARM FRONT SW OF IL. NEAREST BAND OF SHOWERS AND A FEW THUNDERSTORMS WAS FROM DES MOINES TO KIRKSVILLE TO WEST OF QUINCY/MS RIVER. MUCH OF CENTRAL AND SE IL CURRENTLY MOSTLY CLEAR WITH TEMPS IN THE MID 60S TO LOWER 70S AND DEWPOINTS IN THE LOW TO MID 60S WITH CALM TO LIGHT SOUTH WINDS. EXPECT INCREASING CLOUDS THIS MORNING WITH GOOD CHANCE OF SHOWERS AND THUNDERSTORMS SW AREAS LATER THIS MORNING AND ACROSS AREA THIS AFTERNOON AS WARM FRONT LIFTS NE TOWARD CENTRAL IL AND MID LEVEL SHORT WAVE EJECTS FROM THE CENTRAL PLAINS INTO IA/NW MO LATER TODAY. SPC CONTINUES SLIGHT RISK ACROSS AREA THIS AFTERNOON AND EVENING WITH 15-30% RISK OF SEVERE STORMS WITH THE 30% RISK OVER WEST CENTRAL IL WEST OF SPRINGFIELD WHERE IT GETS MODERATELY UNSTABLE WITH CAPES 2500-3500 J/KG BY 21Z/4 PM. VERY WARM HIGHS TODAY IN THE UPPER 80S TO NEAR 90F AND MORE HUMID AS DEWPOINTS ELEVATE INTO THE UPPER 60S AND LOWER 70S THIS AFTERNOON. MCS TO LIKELY AFFECT PARTS OF CENTRAL IL DURING TONIGHT AND LINGER INTO SAT MORNING. HEAVY RAINS WILL BE A THREAT WITH THIS MCS ESPECIALLY FROM I-72 NORTH. REMNANTS OF MCS MOVE EAST INTO INDIANA BY MIDDAY. EXPECT MORE SCATTERED SHOWERS AND THUNDERSTORMS TO FIRE UP DURING THE MID/LATE AFTERNOON SAT AND SPC HAS ALL BUT FAR NORTHERN 3 COUNTIES OF KNOX...STARK AND MARSHALL IN A SLIGHT RISK OF SEVERE STORMS SAT AFTERNOON/EVENING FOR DAMAGING WINDS GUSTS AND HAIL. YET ANOTHER MCS COULD AFFECT PARTS OF CENTRAL IL SAT NIGHT THOUGH MODELS NOT AGREEING AS WELL ON ITS LOCATION AND TIMING. HAVE 30-50% POPS SAT NIGHT THRU SUNDAY WITH HIGHEST POPS NORTH. SPC HAS ALL BUT NORTHERN 3 COUNTIES IN A SLIGHT RISK AGAIN SUNDAY AFTERNOON AND EVENING AS MODERATELY UNSTABLE AIR MASS LINGERS OVER THE REGION THIS WEEKEND AND HAVE DECENT MID LEVEL WESTERN WINDS AND SOME SHORT WAVES PASSING THROUGH WITH FRONTAL BOUNDARY OVER CENTRAL IL YET. WARM FRONT APPEARS TO SHIFT FURTHER NORTH MON AS UPPER LEVEL RIDGING BUILDS MORE INTO IL. THIS TO SHIFT BEST CHANCES OF SHOWERS AND THUNDERSTORMS NORTH OF CENTRAL IL AND ONLY CARRIED 20-30% POPS FROM PEORIA NORTH ON MONDAY. HOT AND HUMID CONDITIONS TO PREVAIL MON AND TUE WITH CENTRAL/SE IL IN THE WARM SECTOR. LONG TERM...TUESDAY THROUGH THURSDAY NIGHT. WITH GFS TRENDING SLOW WITH STRONG UPPER LEVEL TROF AND ASSOCIATED COLD FRONT DURING THE MIDDLE OF NEXT WEEK...LOWERED POPS MON NIGHT AND TUESDAY ESPECIALLY IN SE IL. BEST CHANCES OF SHOWERS AND THUNDERSTORMS APPEARS TO BE WED WITH APPROACHING COLD FRONT AND COULD BE ANOTHER RISK OF SEVERE STORMS THEN. COLD FRONT PASSES EAST OF IL THU WITH DIMINISHING CHANCES OF SHOWERS AND THUNDERSTORMS FROM WEST TO EAST ALONG WITH COOLER AND LESS HUMID AIR ARRIVING LATE NEXT WEEK AS WEAK HIGH PRESSURE DRIFTS OVER IL BY NEXT FRI. 07 && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 17, 11:12 AM CDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1112 AM CDT FRI JUN 17 2011 ILZ029-031-036-037-040-041-047-049-050-181100- CASS-FULTON-MASON-MORGAN-PEORIA-SCHUYLER-SCOTT-TAZEWELL-WOODFORD- 1112 AM CDT FRI JUN 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WARM MOIST AIRMASS WILL INTERACT WITH A WARM FRONT TO THE WEST TO BRING THUNDERSTORMS TO THE AREA FOR LATE THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER FROM PEORIA AND DOWN STREAM FOR THE NEXT SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE FRONTAL BOUNDARY WILL LINGER ACROSS THE AREA THROUGH THE WEEKEND. THE FRONT WILL BE ACCOMPANIED BY A PERIODIC THUNDERSTORM RISK. THERE IS A RISK OF SEVERE STORMS SATURDAY THROUGH SUNDAY NIGHT. AFTER A BRIEF BREAK ON MONDAY...A WEATHER SYSTEM WILL BRING THUNDERSTORM CHANCES BACK TO THE REGION BY TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND INTO TONIGHT. ILZ027-028-030-038-042>046-048-051>057-061>063-066>068-071>073- 181100- CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DE WITT- DOUGLAS-EDGAR-EFFINGHAM-JASPER-KNOX-LAWRENCE-LOGAN-MACON-MARSHALL- MCLEAN-MENARD-MOULTRIE-PIATT-RICHLAND-SANGAMON-SHELBY-STARK- VERMILION- 1112 AM CDT FRI JUN 17 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT A WARM MOIST AIRMASS WILL INTERACT WITH A WARM FRONT TO THE WEST TO BRING THUNDERSTORMS TO THE AREA FOR LATE THIS AFTERNOON AND TONIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE FRONTAL BOUNDARY WILL LINGER ACROSS THE AREA THROUGH THE WEEKEND. THE FRONT WILL BE ACCOMPANIED BY A PERIODIC THUNDERSTORM RISK. THERE IS A RISK OF SEVERE STORMS SATURDAY THROUGH SUNDAY NIGHT. AFTER A BRIEF BREAK ON MONDAY...A WEATHER SYSTEM WILL BRING THUNDERSTORM CHANCES BACK TO THE REGION BY TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND INTO TONIGHT. HJS
In the hours before
Special weather statement, Jun 17, 2:25 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
225 PM CDT FRI JUN 17 2011
ILZ072-073-172030-
LAWRENCE-RICHLAND-
225 PM CDT FRI JUN 17 2011
...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE AND RICHLAND COUNTIES
UNTIL 330 PM CDT...
AT 219 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LOUISVILLE TO 5
MILES SOUTHWEST OF SCHNELL...MOVING EAST AT 45 MPH.
WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
NOBLE...
PARKERSBURG...
CALHOUN...
OLNEY...
CLAREMONT...
SUMNER...
OTHER LOCATIONS AFFECTED INCLUDE...OLNEY NOBLE AIRPORT...
BERRYVILLE...HELENA...MOUNT CARMEL AIRPORT...RED HILLS STATE PARK AND
PETROLIA.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3869 8752 3866 8760 3861 8762 3859 8761
3859 8763 3856 8766 3859 8825 3862 8829
3873 8827 3873 8826 3879 8826 3883 8754
3879 8749 3874 8749
TIME...MOT...LOC 1924Z 270DEG 40KT 3881 8845 3860 8825
MILLERThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 1:51 PM CDT | Severe Thunderstorm Warning | ILX | Clay | 39 min |
Nearby
Special Weather Statements in Illinois, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.